avonex and hair loss

A board to discuss the Multiple Sclerosis modifying drug Avonex

avonex and hair loss

Postby jasonc » Mon Nov 08, 2004 8:22 am

I've been taking Avonex for about a year now, and i've noticed my hair has begun to thin out quite significantly. Does anyone know how to stop this without stopping the interferon?

Thanks.
User avatar
jasonc
Getting to Know You...
 
Posts: 13
Joined: Sun Nov 07, 2004 3:00 pm

Advertisement

Postby carolsue » Mon Nov 08, 2004 7:02 pm

I noticed similar hair thinning on Rebif. I started supplementing with Vitamin E and Selenium. Can't say I noticed any difference or not.

carolsue
User avatar
carolsue
Family Elder
 
Posts: 167
Joined: Sun Jul 25, 2004 2:00 pm
Location: Sunnydale, USA

Re: avonex and hair loss

Postby HarryZ » Tue Nov 09, 2004 6:22 am

Carolsue,

Hair loss, although not common, is a possible side-effect of Avonex. You can read about all the possible side-effects of this drug by going to this site:

http://www.nlm.nih.gov/medlineplus/drug ... 03537.html

Harry
User avatar
HarryZ
Family Elder
 
Posts: 2557
Joined: Tue May 25, 2004 2:00 pm
Location: London, ON, Canada

Postby jasonc » Thu Nov 18, 2004 4:10 am

Actually my doctor said that NOTHING could be done :roll:
User avatar
jasonc
Getting to Know You...
 
Posts: 13
Joined: Sun Nov 07, 2004 3:00 pm

Postby seelie » Sat Nov 20, 2004 4:59 am

Ayuup Ayuup -

Was first noticed by my hair dresser, then my wife... then me.... Men are always the last to know (or acknowledge hair loss)...

Supposedly baldness is a sign of virility for men - but prolly not when it's interferon induced......

I've switched to Rebif now - and expect more (less) of the same. I'm not especially worried about it... but if I were of feminie persuasion, I would likely be more concerned.

If it's bald and walking around or a full head of hair in a wheelchair... I think this is a no brainer...

Hugz n Blessed Be )O(
=Greg
I'm learning to breathe under water. It's quite beautiful down here.

I used to think that if I tried, I would drown.
User avatar
seelie
Family Member
 
Posts: 36
Joined: Thu Jun 10, 2004 2:00 pm
Location: McLeansville NC

Postby kareng7 » Fri May 06, 2005 5:33 pm

Just followed an interesting line of research about thyroid problems and MS--since thryoid runs in my family. I found a study that says up to 24% of the people on interferon 1-a and 1-b develop hypothyroidism within the first year of treatment. Hypothyroidism can cause hair loss.

This study suggests you get tested if you're using interferon.

http://jcem.endojournals.org/cgi/conten ... 004-2326v1
User avatar
kareng7
Family Member
 
Posts: 80
Joined: Sun Mar 20, 2005 3:00 pm

Postby BeckyLA » Sat May 07, 2005 11:17 am

I've always shed quite a bit of hair, but lately it seems I'm loosing more. I've only been on Rebif for about 4 1/2 months, so I guess It might be awhile before I know for sure, but that would suck. A 24 yar-old woman going bald?
User avatar
BeckyLA
Getting to Know You...
 
Posts: 19
Joined: Tue Nov 30, 2004 3:00 pm
Location: Lafayette, LA

Postby wintergirl » Mon Jun 27, 2005 9:58 pm

I did experience hair thinning/loss around the 5 or 6 month of using Avonex. I was lucky that I started out with a ton of hair to begin with I guess. Anyway.....it settled down and I can honestly say that after using Avonex for almost 5 years now.....I have just as much hair as before I started.
User avatar
wintergirl
Newbie
 
Posts: 8
Joined: Mon Jun 27, 2005 2:00 pm


Return to Avonex

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service